An explicit and numerical solutions of the fractional KdV equation. (English) Zbl 1119.65394

Summary: A fractional Korteweg-de Vries (KdV) equation with initial condition is introduced by replacing the first order time and space derivatives by fractional derivatives of order \(\alpha\) and \(\beta\) with \(0 < \alpha ,\beta \leq\) 1, respectively. The fractional derivatives are described in the Caputo sense. The application of Adomian decomposition method, developed for differential equations of integer order, is extended to derive explicit and numerical solutions of the fractional KdV equation. The solutions of our model equation are calculated in the form of convergent series with easily computable components.


65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35Q53 KdV equations (Korteweg-de Vries equations)
26A33 Fractional derivatives and integrals
Full Text: DOI


[1] Gardner, C. S.; Greene, J. M.; Kruskal, M. D.; Miura, R. M., Korteweg-de Vries equation and generalizations. IV. Method for exact solution, Commun. Pure Appl. Math., XXVII, 97-133 (1974) · Zbl 0291.35012
[2] Khater, A. H.; Helal, M. A.; El-Kalaawy, O. H., Backland transformation: exact solutions for the KdV and the Calogera-Degasperis-Fokas mKdV equations, Math. Meth. Appl. Sci., 21, 713-719 (1998) · Zbl 0910.35114
[3] Kaya, D.; Aassila, M., An application for a generalized KdV equation by the decomposition method, Phys. Lett. A, 299, 201-206 (2002) · Zbl 0996.35061
[4] Kaya, D., On the solution of a KdV like equation by the decomposition method, Int. J. Comput. Math., 72, 531-539 (1999) · Zbl 0948.65104
[5] Rasulov, M.; Coskun, E., An efficient numerical method for solving KdV equation by a class of discontinuous functions, Appl. Math. Comput., 102, 139-154 (1999) · Zbl 0933.65102
[6] Taha, T. R.; Ablowitz, M. J., Analytical and numerical aspects of certain nonlinear evolution equations. III. Numerical Korteweg-de Vries equation, J. Comput. Phys., 55, 2, 231-253 (1984) · Zbl 0541.65083
[7] Agrawal, O. P., Solution for a fractional diffusion-wave equation defined in a bounded domain, Nonlinear Dynam., 29, 145-155 (2002) · Zbl 1009.65085
[8] Henry, B. I.; Wearne, S. L., Fractional reaction-diffusion, Physica A, 276, 448-455 (2000)
[9] Klafter, J.; Blumen, A.; Shlesinger, M. F., Fractal behavior in trapping and reaction: a random walk study, J. Stat. Phys., 36, 561-578 (1984) · Zbl 0587.60062
[10] Adomian, G., A review of the decomposition method in applied mathematics, J. Math. Anal. Appl., 135, 501-544 (1988) · Zbl 0671.34053
[11] Adomian, G., Solving Frontier Problems of Physics: The Decomposition method (1994), Kluwer Academic Publishers: Kluwer Academic Publishers Boston · Zbl 0802.65122
[12] Caputo, M., Linear models of dissipation whose \(Q\) is almost frequency independent, Part II, J. Roy. Astr. Soc., 13, 529-539 (1967)
[13] Luchko, A. Y..; Groreflo, R., The initial value problem for some fractional differential equations with the Caputo derivative, preprint series A08-98, Fachbreich Mathematik und Informatik (1998), Freic Universitat: Freic Universitat Berlin
[14] Mainardi, F., Fractional calculus: ‘some basic problems in continuum and statistical mechanics’, (Carpinteri, A.; Mainardi, F., Fractals and Fractional Calculus in Continuum Mechanics (1997), Springer-Verlag: Springer-Verlag New York), 291-348 · Zbl 0917.73004
[15] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), Wiley: Wiley New York · Zbl 0789.26002
[16] Oldham, K. B.; Spanier, J., The Fractional Calculus (1974), Academic Press: Academic Press New York · Zbl 0428.26004
[17] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press New York · Zbl 0918.34010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.